# SDR CA140919007

- Difficulty date: September 16, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Airbus A310-304
- Aircraft time: 83,688 hours
- Engine: Ge CF680C2A2
- System (JASC): 3350 · Emergency Lighting
- Part: Battery
- Part number: 321431
- Condition: Damaged
- Part time: 2,741 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE VISIT IN AVIONIC SHOP FOR REGULAR BATTERY CHECK, THE CASE OF EPSU BATTERY WAS FOUND WITH A SMALL BURN. THE ASSY WAS OPENED AND CELLS NR 4 AND 5 WERE FOUND SHORT CIRCUITED AT THE TOP WHERE THE CONNECTING TAB IS POSITIONED. FOLLOWING TWO REASONS ARE VERY PROBABLE: 1. EITHER MISPLACEMENT OF THE BATTERY INNER RUBBER SPACING INSULATOR 2. OR ONE OF THE TWO BATTERY CELLS OVERHEATED. THIS MIGHT HAVE CAUSED THE THERMOPLASTIC OF THE CELLS NR 4 AND 5 TO CRACK, CAUSING A SHORTCIRCUIT BETWEEN THE TWO CELLS. BATTERY HAS BEEN SCRAPED.
